Electronic Journal of Probability

Convergence of Stopped Sums of Weakly Dependent Random Variables

Magda Peligrad

Full-text: Open access

Abstract

In this paper we investigate stopped partial sums for weak dependent sequences. In particular, the results are used to obtain new maximal inequalities for strongly mixing sequences and related almost sure results.

Article information

Source
Electron. J. Probab., Volume 4 (1999), paper no. 13, 13 pp.

Dates
Accepted: 6 April 1999
First available in Project Euclid: 4 March 2016

Permanent link to this document
https://projecteuclid.org/euclid.ejp/1457125522

Digital Object Identifier
doi:10.1214/EJP.v4-50

Mathematical Reviews number (MathSciNet)
MR1692676

Zentralblatt MATH identifier
0931.60008

Subjects
Primary: 60E15: Inequalities; stochastic orderings
Secondary: 60F05: Central limit and other weak theorems

Keywords
Partial sums maximal inequalities weak dependent sequences stopping times amarts

Rights
This work is licensed under aCreative Commons Attribution 3.0 License.

Citation

Peligrad, Magda. Convergence of Stopped Sums of Weakly Dependent Random Variables. Electron. J. Probab. 4 (1999), paper no. 13, 13 pp. doi:10.1214/EJP.v4-50. https://projecteuclid.org/euclid.ejp/1457125522


Export citation

References

  • Austin, D.G., Edgar, G.A. and Ionescu Tulcea, A., (1974). Pointwise convergence in terms of expectations. Z. Wahrsch. verv Gebiete 30, 17-26.
  • Berbee, H.C.P. (1979). Random Walks with Stationary Increments and Renewal Theory, Mathematisch Centrum, Amsterdam.
  • Billingsley, P. (1968). Convergence of Probability Measures, Wiley.
  • Bradley, R.C. (1986). Basic properties of strong mixing conditions, Progress in Prob. and Stat., Dependence in Prob. and Stat., 11, E. Eberlein and M. Taqqu (eds.), 165-192.
  • Bradley, R.C., Utev, S.A. (1994). On second order properties of mixing sequences of random fields, Prob. Theory and Math. Stat., B. Grigelionis et al (eds.), 99-120, VSP/TEV.
  • Doukhan, P. (1994). Mixing properties and examples, Lecture Notes in Statistics 85, Springer Verlag.
  • Edgar, G.A. and Sucheston, L. (1976). Amarts: A class of asymptotic martingales, J. Multiv. Anal., 6, 193-221.
  • Edgar, G.A., Sucheston, L. (1992). Stopping times and directed processes, Encyclopedia of Mathematics and its Applications, Cambridge University Press.
  • Garsia, A. (1973). On a convex function inequality for submartingales, Ann. Probab., 1, 171-174.
  • Gut, A., Schmidt, K. (1983). Amarts and set function processes, Lecture Notes in Math 1042, Springer-Verlag.
  • Gut, A. (1986). Stopped Random Walks Limit Theorems and Applications, Applied Probability, Springer-Verlag.
  • Houdre, C. (1995). On the almost sure convergence of series of stationary and related nonstationary variables, Ann. Probab., 23, 1204-1218.
  • Ibragimov, I.A., Linnik, Yu. V. (1971). Independent and stationary sequences of random variables, Walters-Noordhoff, Groningen, the Netherlands.
  • Krengel, V., Sucheston, L. (1978). On semiamarts, amarts and processes with finite value, Advances in Prob., 4, 197-266.
  • McLeish, D.L. (1975). A maximal inequality and dependent strong laws. Ann. Probab., 3, 829-39.
  • Moricz, F. (1976). Moment inequalities and strong laws of large numbers, Z. Wahrsch. Verw. Gebiete, 35, 299-314.
  • Newman, C., Wright, A. (1982). Associated random variables and martingale inequalities, Z. Wahr. verw. Gebiete, 59, 361-371.
  • Peligrad, M. (1985a). An invariance principle for j-mixing sequences, Ann. Probab., 13, 1304-1313.
  • Peligrad, M. (1985b). Convergence rates of the strong law for stationary mixing sequences. Z. Wahrsch. verw. Gebiete, 70, 307-314.
  • Peligrad, M. (1992). On the central limit theorem for weakly dependent sequences with a decomposed strong mixing coefficient. Stochastic Proc. Appl., 42, 181-193.
  • Petrov, V.V. (1975). Sums of independent random variables, Springer Verlag.
  • Rio, E. (1993). Covariance inequalities for strongly mixing processes, Ann. Inst. H. Poincaré, 29, 4, 589-597.
  • Rio, E. (1995). A maximal inequality and dependent Marcinkiewicz-Zygmund strong laws, Ann. Probab. 23, 918-937.
  • Roussas, G.G. (1991). Recursive estimation of the transition distribution function of a Markov process: asymptotic normality, Statist. Probab. Lett., 11, 435-447.
  • Roussas, G.G. (1992). Exact rates of almost sure convergence of a recursive kernel estimate of a probability density function: application to regression and hazard rate estimation. J. Nonpar. Statist., 1, 171-195.
  • Shao, Q. (1995). Maximal inequalities for partial sums of r-mixing sequences. Ann. Probab., 23, 948-965.
  • Shao, Q. (1993). Complete convergence for a-mixing sequences, Stat. and Prob. Letters 16, 279-287.
  • Utev, S.A. (1991). Sums of random variables with j-mixing, Siberian Adv. Math. 1, 124-155.